rss
BMJ Case Reports 2012; doi:10.1136/bcr-2012-007825
  • FULL CASES

Cyclofenil as a possible cause of non-arteritic anterior ischaemic optic neuropathy

  1. Dipak N Parmar
  1. Department of Ophthalmology, Whipps Cross University Hospital, London, UK
  1. Correspondence to Dr Evripidis Sykakis, esykakis{at}gmail.com

Summary

A 27-year-old woman receiving the steroid drug cyclofenil as a fertility adjunct, experienced blurred vision 24 h after missing a dose and taking a double dose to ‘catch up’ with her therapeutic protocol. She was found to have a non-arteritic anterior ischaemic optic neuropathy with a visual hemifield defect and impaired optic nerve function, which has not since shown any recovery. This case highlights the prothrombotic potential for the drug when used above normal dosing range, and is therefore of great guidance for those initiating it as a fertility treatment, or in unlicensed use.

Register for free content

The full text of all Editor's Choice articles and summaries of every article are free without registration

The full text of Images in ... articles are free to registered users

Only fellows can access the full text of case reports (apart from Editor's Choice) - become a fellow today, or encourage your institution to, so that together we can grow and develop this resource

Don't forget to sign up for content alerts so you keep up to date with all the case reports as they are published, and let us know what you think by commenting on the Editor's blog

Navigate This Article